advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Martinsville, Virginia, USA:

My nine year old son, who has had typeá1 diabetes for three years, has had hemoglobin A1c's from 7.2 to 8.9%, and about a month ago, his endocrinologist recommended an insulin pump for treatment. While researching this option, his lab results revealed a slightly low thyroid level. He has previously shown no complications with other internal organs. Currently, his doctor recommends no course of action other rechecking his thyroid in three months. What does this test result indicate? What are the potential implications?

Answer:

About 20% of children with diabetes develop thyroid disease, where the gland gradually stops functioning. They need thyroid replacement with a daily pill. I expect that the value was a bit abnormal and the physician wants to recheck the value before starting medicine. I wouldn't expect that he would wait if the values were terribly abnormal and that the wait will not be a problem. The hypothyroidism is autoimmune process, just like typeá1A diabetes.

LD

DTQ-20010810224409
Original posting 20 Aug 2001
Posted to Thyroid

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.